1

votes

Fix insulin resistance from VLC

Answered on August 19, 2014
Created April 02, 2013 at 2:27 AM

Made the mistake of going too low carb and stubbornly sticking with it for a year despite rapid weight gain. Just realized that my symptoms (lack of energy, cold extremities and puffy face) was from a sluggish thyroid. Even have slight darkening of the arms due to high levels of insulin in the body. How do I reverse this? Started to add in carbs recently and doing low intensity exercise like walking. Anyone have any advice?

33266cca338ab54cee9a2aa160f5bdb6

(502)

on April 02, 2013
at 08:58 AM

I second the Ray Peat. Read his stuff and try some of it along with your exercise.

F5a0ddffcf9ef5beca864050f090a790

(15515)

on April 02, 2013
at 05:18 AM

Could you add more carbs in the evening? Have you heard of Ray Peat?

  • Adf4f094f249d7a3b81c854981f867d4

    asked by

    (100)
  • Views
    2.1K
  • Last Activity
    1280D AGO
Frontpage book

Get FREE instant access to our Paleo For Beginners Guide & 15 FREE Recipes!

3 Answers

1
800e726cb5dff569fd8edf604c3e2793

on April 30, 2013
at 02:35 PM

Um, go to a doctor and ask for a thyroid panel blood test. Make sure it includes free T3 beside TSH and the other usual stuff.

If you think you have serious problems with your thyroid, get the hard data, don't rely on "it seems my symptoms could match..."

0
Ce41c230e8c2a4295db31aec3ef4b2ab

(32556)

on May 29, 2013
at 09:48 PM

Physiological insulin resistance from going vlc will reverse itself in a matter of days, once you add carbs back in. This is assuming you were metabolically insulin-sensitive pre-vlc.

While you are getting your thyroid tested, get your D3 level tested. Very low D can give you similar symptoms.

Were you eating liver/organ meats and sufficient calories while vlc? Seafood for iodine? Enough fat?

Resistance training to gain muscle mass will also help with IR.

0
303da756656a877256622dd5dcf0a02e

(157)

on April 02, 2013
at 11:50 AM

It sounds like it's pretty serious. I would suggest booking yourself in with a good naturopath in your area. Is there a lot of sugar in your diet? Or are you taking the contraceptive pill - this may be contributing to the hormone disruption your going through. I think you really need to seek professional advice on this one.

Answer Question


Get FREE instant access to our
Paleo For Beginners Guide & 15 FREE Recipes!